Alert archive / Indiana / Lakeshore Flood Warnings in 2020

Lakeshore Flood Warning 13, NWS Northern Indiana

November 28, 2020

NWS Northern Indiana issued this lakeshore flood warning at Nov 28, 2020, 3:24 PM EST. It took effect at Nov 30, 2020, 1:00 AM EST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2020, 3:24 PM EST (20:24 UTC)
In effect from
Nov 30, 2020, 1:00 AM EST
Expired
Dec 1, 2020, 5:00 PM EST
In force
40 hr
Issued by
NWS Northern Indiana

What forecasters said that day

The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood warning went out at Nov 28, 11:59 AM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Nov 28, 11:59 AM EST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1159 AM EST Sat Nov 28 2020

.SYNOPSIS...
Issued at 347 AM EST Sat Nov 28 2020

Pleasant weather is ahead this weekend with highs from 45 to
around 50. Skies will be sunny today before clouds increase
Sunday ahead of a strong low pressure area. Skies will become
cloudy Sunday night with a rain and snow mix changing to all snow
early Monday. Accumulating snow is likely mainly Monday through
Tuesday with heavier system snow possible and lake effect snow
likely. Much colder weather will follow through mid week with
highs mostly in the 30s.

&&

.SHORT TERM...(Today and Tonight)
Issued at 347 AM EST Sat Nov 28 2020

A ridge of high pressure was helping skies to clear overnight.
Fog has been trying to develop all night, but there was just
enough low level mixing of upstream drier air to avert fog
development. Some pockets of brief fog or possibly locally dense
fog are still possible by daybreak, mainly east of I69, but any
fog will mix out quickly and render sunny skies. Otherwise, dry
and reasonably pleasant conditions will prevail though Sunday with
highs from 45 to around 50.

&&

.LONG TERM...(Sunday through Friday)
Issued at 347 AM EST Sat Nov 28 2020

Wintry weather is ahead for early next week with the potential
remaining for a winter storm. At this time, precipitation is
expected to develop Sunday night ahead of a strong upper level
system and associated surface low pressure area. A very strong
reflection of this system was apparent over central New Mexico
early this morning. At this time, the system was cut off from the
northern stream, but will drift east later today and phase with
the northern stream by late Sunday. While most models support a
surface low track from West Virginia to west PA, upstream
interactions/fujiwhara may allow a more west track bringing the
deformation zone and associated snowfall farther west into
northern Indiana. Have continued to increase snow chances and
amounts over northwest Ohio where accumulating snow can be
expected. Thermal profiles indicate the precipitation will be all
snow by early Monday and will stay all snow for the duration of
the event. Continued with high confidence of lake effect snow
developing and persisting for some time with a favorable long-axis
lake fetch with delta T values generally 15C to 18C. Have raised
snow amounts over Laporte and Starke counties to nearly 6 inches.
It appears headlines will be eventually needed from the southwest
corner of far southern Lower Michigan down to about Knox and
possibly farther east.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1155 AM EST Sat Nov 28 2020

VFR conditions to prevail for the majority of the 18z TAF
issuance. Main concern comes with the potential for a brief window
of LLWS at KSBN as a 35kt LLJ moves over NW IN. Otherwise, changes
in flight categories look to next affect the terminals after 00z
Monday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from late Sunday night through late Monday night for
     LMZ043-046.

     Small Craft Advisory from 3 PM this afternoon to 4 AM EST Sunday
     for LMZ043.

&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...CM

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 28, 5:21 AM EST, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
521 AM EST Sat Nov 28 2020

INZ003-012-013-MIZ077-291030-
La Porte-Starke-Pulaski-Berrien-
521 AM EST Sat Nov 28 2020 /421 AM CST Sat Nov 28 2020/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Accumulating lake effect snow is likely Monday through Tuesday
from far southwest Lower Michigan into northwest Indiana, especially
from New Buffalo south to Knox. Lakeshore flooding along the
southeast Lake Michigan shore is possible during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time, but reports of
snowfall will be greatly appreciated.

LMZ043-046-291030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
521 AM EST Sat Nov 28 2020

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Gale force winds are expected to develop Sunday night and persist
into Monday night. Greatly reduced visibility is likely in the
vicinity of snow showers along with a chance for freezing spray.

INZ004>009-014>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-291030-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Marshall-
Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-
Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-St. Joseph MI-
Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
521 AM EST Sat Nov 28 2020

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Accumulating is expected over the entire area beginning Monday
morning. The highest snowfall amounts are expected east of Interstate
69 were several inches of snow are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time, but reports of
snowfall will be greatly appreciated.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 4:31 AM ESTGale WatchIWX11 hr
Nov 28, 11:16 AM ESTSmall Craft AdvisoryIWX18 hr
Nov 28, 3:22 PM ESTGale WarningIWX58 hr

Nearby

Lakeshore Flood Warnings in Indiana, 2020Lakeshore Flood Warnings in Michigan, 2020Every lakeshore flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.